MAUDE Adverse Event Report: 3D SYSTEMS HEALTHCARE VSP SYSTEM; MANDIBLE MARKING GUIDE

3D SYSTEMS HEALTHCARE VSP SYSTEM; MANDIBLE MARKING GUIDE
Model Number Mandible Marking Guide
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
During a vsp orthognathics and tmj surgery, there were issues with the fit of the mandibular prosthesis.The surgeon drilled the predictive holes indicated by the mandible marking guide and later found that the mandibular prosthesis would not meet the fossa once it was screwed into the mandible.As a result, the surgeon did not use the pre-drilled holes and preferred a different positioning of the mandible prosthesis.
 
Additional Manufacturer Narrative
This issue was identified by the surgeon intraoperatively.3d systems performed a review of the digital design files and overlayed the planned data with the patient post-operative data provided by the surgeon.It was found that the mandible marking guide fit the patients anatomy and lined up with the predictive holes.The surgeon reported that they had to reposition the mandibular component to meet the fossa, which resulted in additional holes on the patient's mandible.Surgery was successful and no adverse events to the patient were reported after surgery.

Brand Name
VSP SYSTEM
Common Device Name
MANDIBLE MARKING GUIDE
Manufacturer (Section D)
3D SYSTEMS HEALTHCARE
5381 s alkire street
littleton CO 80127
Manufacturer (Section G)
3D SYSTEMS HEALTHCARE
5381 s alkire street
littleton CO 80127
Manufacturer Contact
ben johnson
5381 s alkire street
littleton, CO 80127
7206431001
MDR Report Key14881088
Report Number1724955-2022-00007
Device Sequence Number12315996
Product Code DZJ
UDI-Device Identifier00816847020824
UDI-Public(01)00816847020824(10)
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K210347
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMandible Marking Guide
Device Catalogue NumberVSPO-312
Device Lot Number160771
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2022
Initial Report FDA Received Date06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexFemale